Alert archive / Kansas / Tornado Warnings in 2013
Tornado Warning 11, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 27, 2013, 6:27 PM CDT for Smith County, Kansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 6:27 PM CDT (23:27 UTC)
- Expired
- May 27, 2013, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Smith County, KS
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:29 PM CDT | TORNADO | 4 Nw Smith Center, KS | WEAK TORNADO WITH BRIEF TOUCHDOWN REPORTED APPROXIMATELY 3-4 MILES NORTHWEST OF SMITH CENTER. LASTED FOR LESS THAN ONE MINUTE. |
| May 27, 6:46 PM CDT | HAIL 1 | 3 Ne Smith Center, KS | |
| May 27, 6:50 PM CDT | TORNADO | 3 Ne Smith Center, KS | WEAK TORNADO ON THE GROUND FOR APPROXIMATELY 5-6 MINUTES 3 MILES NORTH OF HIGHWAY 36 ENDING AT 650 CDT. |
| May 27, 7:10 PM CDT | TORNADO | 3 Nne Lebanon, KS | DELAYED REPORT OF LARGE TORNADO AT LEAST ONE-HALF MILE WIDE...FROM SOCIAL MEDIA POST. TIME AIDED BY RADAR ESTIMATION. NO KNOWN DAMAGE AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
014
WFUS53 KGID 272327
TORGID
KSC183-280000-
/O.NEW.KGID.TO.W.0011.130527T2327Z-130528T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 624 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES NORTHEAST OF ATHOL...OR 24 MILES EAST
OF PHILLIPSBURG....AND MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...BELLAIRE AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3976 9906 3997 9906 3994 9852 3971 9852
TIME...MOT...LOC 2327Z 289DEG 31KT 3982 9885
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT1 follow-up statement
569
WWUS53 KGID 272337
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT MON MAY 27 2013
KSC183-280000-
/O.CON.KGID.TO.W.0011.000000T0000Z-130528T0000Z/
SMITH KS-
637 PM CDT MON MAY 27 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SMITH COUNTY UNTIL
700 PM CDT...
AT 634 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 3 MILES NORTH OF SMITH CENTER...OR 29 MILES EAST OF
PHILLIPSBURG...MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
BELLAIRE AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3977 9893 3993 9893 3994 9852 3971 9852
TIME...MOT...LOC 2336Z 281DEG 29KT 3983 9876
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BRYANTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 27, 4:19 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 27, 4:19 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 419 PM CDT MON MAY 27 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 415 PM CDT MON MAY 27 2013 CLEARLY THE MAIN FOCUS IS ON SEVERE THUNDERSTORM POTENTIAL DURING THE NEXT 8-10 HOURS OR SO...WITH ALL MODES OF SEVERE WEATHER POSSIBLE ESPECIALLY WITHIN THE SPC MODERATE RISK. SECONDARY CONCERNS INCLUDE ANOTHER POTENTIAL ROUND OF STORMS ON TUESDAY AFTERNOON...ALTHOUGH CURRENT INDICATIONS ARE THAT THIS THREAT WOULD MAINLY...IF NOT COMPLETELY...HOLD OFF UNTIL TUESDAY EVENING/NIGHT...AS COVERED IN LONG TERM SECTION BELOW. TAKING A BACK SEAT TO SEVERE WEATHER POTENTIAL IS POSSIBLE FOG DEVELOPMENT TONIGHT...ALTHOUGH NOT THINKING WIDESPREAD DENSE ISSUES AT THIS TIME. 20Z OBJECTIVE SURFACE ANALYSIS HIGHLIGHTS A FAIRLY BROAD 1000 MILLIBAR LOW CENTERED OVER WEST CENTRAL KS A FEW COUNTIES SOUTHWEST OF THE CWA...WHILE FARTHER WEST...A MORE SUBTLE LOW OVER NORTHEAST COLORADO HAS AN INVERTED TROUGH AXIS EXTENDING NORTH- NORTHEAST ACROSS WESTERN NEBRASKA. HIGH TEMPS THIS AFTERNOON ARE WORKING OUT REASONABLY WELL...WITH MOST AREAS AT LEAST REACHING THE UPPER 70S TO LOWER 80S...AND AT LEAST LOW 90S IN THE EXTREME SOUTHWEST AROUND ROOKS COUNTY KS. SOME OF OUR WESTERN-MOST NEB ZONES HAVE STRUGGLED TO REACH MID 70S THANKS TO LOWER CLOUDS PERSISTING THE LONGEST. AN EXTENSIVE OUTFLOW BOUNDARY SURGED SOUTHWARD ACROSS THE CWA LAST NIGHT/EARLIER TODAY...PROMOTING FAIRLY STIFF EASTERLY BREEZES SUSTAINED 15-25 MPH AND LOCALLY HIGHER...GUSTING 20-30 MPH AND LOCALLY HIGHER...WITH SOME SPOTS AT LEAST BRIEFLY HITTING 30 MPH SUSTAINED ADVISORY CRITERIA. WITH AFTERNOON HEATING...THIS OUTFLOW BOUNDARY HAS STARTED TO WASH OUT A BIT AND LIFT BACK NORTH AS AN EFFECTIVE EAST-WEST WARM FRONT ACROSS OUR KS ZONES...JUST NORTH OF THE SURFACE LOW...AND SOUTH OF A MORE EXPANSIVE LOW-MID LEVEL CLOUD DECK THAT COVERS THE MAJORITY OF NEBRASKA ZONES. IT CAN BE ARGUED THAT THE TRUE SYNOPTIC WARM FRONT EXTENDS NORTHWEST-SOUTHEAST ACROSS NORTH CENTRAL TO EAST CENTRAL-NEBRASKA...WITH THE SOUTHERN FRONT MORE MESOSCALE IN NATURE. VISIBLE SATELLITE IMAGERY INDICATES AN INCREASINGLY AGITATED CUMULUS FIELD GETTING GOING WITHIN THE SOUTHWEST CWA...ALTHOUGH ALL ESTABLISHED THUNDERSTORMS SO FAR ARE STILL 50-100 MILES WEST OF THE CWA WHICH DEVELOPED IN AN UPSLOPE LOW LEVEL FLOW REGIME...AND IN RESPONSE TO A LOW AMPLITUDE SHORTWAVE TROUGH CURRENTLY CENTERED NEAR THE NEB/CO/KS BORDER AND DRIFTING NORTHEAST...PER MODEL DATA AND WATER VAPOR IMAGERY. LATE THIS AFTERNOON INTO THIS EVENING...WE ARE AWAITING THE LIKELIHOOD OF AT LEAST ISOLATED THUNDERSTORMS DEVELOPMENT BY AROUND 5 PM...WITH MORE EXTENSIVE COVERAGE RAMPING UP BY AROUND 7PM. CERTAINLY THERE ARE SEVERAL INGREDIENTS IN PLACE FOR SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL TO BASEBALL SIZE OR LARGER...AND A FEW TORNADOES. LATEST HOURLY SPC MESOSCALE ANALYSIS INDICATES 2000-3500 J/KG 0-1KM MIXED-LAYER CAPE ACROSS THE CWA...HIGHEST IN THE SOUTHWEST IN CLOSEST PROXIMITY TO THE SOUTHERN WARM FRONT. OF GREATER CONCERN THAN THE PAST FEW DAYS IS STRONGER DEEP LAYER-SHEAR WITHIN THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK...WITH 40+ KNOTS OF DEEP LAYER SHEAR ALREADY IN PLACE ACROSS THE SOUTHERN CWA AND SHOULD INCREASE WITH TIME. ALTHOUGH LOW LEVEL HELICITY IS NOT EYE-POPPING YET...THERE IS AT LEAST 10-15KT OF 0-1KM SHEAR NEAR THE SOUTHERN BOUNDARY...SO ANY STORM THAT BECOMES A SUSTAINED SUPERCELL AT LEAST HAS AT LEAST BRIEF TORNADO POTENTIAL...ESPECIALLY NEAR/SOUTH OF HIGHWAY 6 IN NEBRASKA DOWN INTO KS ZONES. IF A WELL-ESTABLISHED RIGHT-MOVING SUPERCELL CAN ANCHOR ON THE BOUNDARY...CANNOT RULE OUT A STRONG TORNADO AS SUPPORTED BY THE SPC HATCHED TORNADO PROBS. AT LEAST INITIALLY...WOULD NOT BE SURPRISED TO SEE ACTIVITY GET OFF TO A BIT OF A SLOW START GIVEN STILL-DECENT CAPPING/CINH AS INFERRED BY 700MB TEMPS UP INTO THE 11-12C RANGE...SO FIRST FEW ATTEMPTS AT CONVECTIVE INITIATION ON RADAR MAY FIZZLE. ALTHOUGH THE EXACT STORM-SCALE EVOLUTION IS UNCERTAIN OF COURSE...CONSENSUS OF VARIOUS SHORT TERM MODELS SUCH AS THE RAP/HRRR INITIATES THE FIRST STORMS DEVELOPING WITHIN KS ZONES...OR NEB ZONES SOUTH OF I-80 AND WEST OF HWY 281. MEAN STORM MOTION WOULD BE EAST-NORTHEAST AROUND 20 MPH INITIALLY. THEN AS THE EVENING WEARS ON...CONVERGENCE INCREASES A BIT FARTHER NORTH AS THE SOUTHERLY LOW LEVEL JET AT 850MB RAMPS UP TO 45-55KT IN CENTRAL/EASTERN KS...AND THIS MAY RESULT IN MORE OF A FOCUS NORTH OF THE NEB/KS BORDER WITH A TENDENCY TOWARD UPSCALE GROWTH INTO LINES/CLUSTERS...POSSIBLE MERGING WITH OTHER ACTIVITY MOVING IN FROM THE WEST...THAT WOULD TRACK EAST-NORTHEAST ACROSS MUCH OF THE CWA WITH MAINLY A WIND/HAIL HEAVY RAIN THREAT. ALTHOUGH NOT ANTICIPATING MAJOR FLOODING ISSUES...PARTS OF MAINLY THE NORTHERN 1/3 OF THE CWA HAVE SEEN UP TO A FEW INCHES OF RAIN DURING THE PAST 24 HOURS...AND IT MAY NOT TAKE MORE THAN ANOTHER 1-2 INCHES TO CAUSE AT LEAST MINOR ISSUES. GETTING LATER INTO THE EVENING...THERE ARE INCREASING SUGGESTIONS THAT A GOOD CHUNK OF THE CWA SHOULD BE STORM-FREE BY MIDNIGHT OR SO AS THE LOW LEVEL JET STARTS TO VEER MORE SOUTHWESTERLY AND DRIVE ACTIVITY OFF TO THE NORTH-EAST...WITH POST-MIDNIGHT ACTIVITY MOST FAVORED ACROSS OUR NORTHEAST QUADRANT AND WITH A DIMINISHING SEVERE THREAT. ALTHOUGH WE COULD BECOME ENTIRELY STORM-FREE AT SOME POINT TONIGHT...LINGERED AT LEAST LOW POPS EVEN PAST 09Z IN EASTERN ZONES. ALSO TONIGHT...INTRODUCED A MENTION OF PATCHY FOG POST 08Z...AS COMBINATION OF DECREASING NORTHERLY BREEZES AND WET GROUND IN SOME AREAS SHOULD PROMOTE AT LEAST LIGHT FOG DEVELOPMENT...ALONG WITH RENEWED DEVELOPMENT OF FAIRLY WIDESPREAD LOW STRATUS. NOT EXPECTING DENSE FOG ISSUES AT THIS TIME...BUT THIS WILL NEED WATCHED. LOW TEMPS TONIGHT WERE LOWERED ONLY SLIGHTLY SOME AREAS...RANGING FROM MID-UPPER 50S FAR NORTHWEST TO MID-60S SOUTHEAST. TURNING TO TUESDAY DAYTIME...AN OVERALL LACK OF FORCING SHOULD DOMINATE THE CWA IN THE WAKE OF THE MID LEVEL SHORTWAVE TROUGH AND ASSOCIATED UPPER JET STREAK PASSING THROUGH TONIGHT. AS A RESULT...SEVERAL DETERMINISTIC AND HIGH-RES MODELS INDICATE LITTLE IF ANY RISK OF DAYTIME CONVECTION ACROSS THE CWA...WHICH IS PLAUSIBLE GIVEN ONLY WEAK EAST-NORTHEAST FLOW AT 850MB AS WELL...ALONG WITH PLENTY OF CINH ON FORECAST SOUNDINGS. THE PREVIOUS FORECAST WAS ALREADY PRECIP-FREE IN THE MORNING...AND THIS WAS MAINTAINED INTO MID-AFTERNOON...ALTHOUGH LATER FORECASTS MAY AT LEAST WANT TO TAKE A CLOSER LOOK AT SOME NON-MEASURABLE SPRINKLES OR EVEN PATCHY DRIZZLE POTENTIAL UNDER A LINGERING MORNING STRATUS DECK. IN THE LATER AFTERNOON...LEFT ONLY 20-30 POPS ACROSS ROUGHLY THE EASTERN 3/4 OF THE CWA AFTER 3 PM...BUT EVEN THIS MAY BE ON SHAKY GROUND WITH GREATER FOCUS COMING OVERNIGHT. IF AN AFTERNOON STORM WOULD HAPPEN TO POP...AGAIN SEVERE WEATHER IS POSSIBLE...BUT AGAIN...THE SITUATION DOES NOT APPEAR NEARLY AS VOLATILE AS LATE THIS AFTERNOON/EVENING...AT LEAST ON PAPER. TEMP- WISE...NUDGED HIGHS SLIGHTLY DOWNWARD MOST SPOTS...AIMING FOR A FAIRLY UNIFORM FIELD RANGING FROM MID 80S NORTH TO UPPER 80S SOUTH. BREEZES WILL START OFF FAIRLY LIGHT AND NORTHERLY...BEFORE PICKING UP FROM THE EAST-SOUTHEAST IN THE AFTERNOON AT SUSTAINED SPEEDS OF 15-20 MPH...IN RESPONSE TO PRESSURE FALLS TO THE WEST. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 415 PM CDT MON MAY 27 2013 THE ACTIVE WEATHER WILL CONTINUE TO START THE LONG TERM FORECAST PERIOD WITH GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGESTING A NEGATIVELY-TILTED...MID LEVEL SHORT WAVE WILL APPROACH THE CENTRAL PLAINS FROM THE SOUTHWEST DURING THE DAY WEDNESDAY. DPVA AND MID LEVEL OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS SHOULD PROVIDE SUFFICIENT OMEGA FOR PRECIPITATION PRODUCTION ACROSS THE AREA BY WEDNESDAY AFTERNOON...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND EC. IN ADDITION TO THE SYNOPTIC SCALE LIFT...PLENTY OF LOW LEVEL MOISTURE...WORKING IN CONCERT WITH INCREASING MID LEVEL LAPSE RATES AS THE MID LEVEL TROUGH AXIS APPROACHES...SHOULD HELP PROMOTE DEEP LAYER MUCAPE VALUES OF AROUND 3000J/KG ACROSS MUCH OF OUR AREA. GIVEN ALL THIS...POPS REMAIN INTACT FOR WEDNESDAY AND SEVERE WEATHER WORDING WILL BE CONTINUED IN THE HWO. FOR THURSDAY...IT APPEARS THE MID LEVEL SHORT WAVE WILL HAVE ADVANCED NORTHEAST OF OUR AREA...HOWEVER A LINGERING MID LEVEL LOW OVER THE NORTHERN PLAINS MAY PROMOTE STEEP ENOUGH MID LEVEL LAPS RATES FOR ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE AFTERNOON. DESPITE THE INCREASED MID LEVEL LAPSE RATES...IT APPEARS THE PRIMARY AXIS OF LOWER TROPOSPHERIC MOISTURE WILL PUSH EAST OF OUR AREA BEGINNING THURSDAY...THUS RESULTING IN DECREASING POTENTIAL INSTABILITY ACROSS MUCH OF OUR AREA. GUIDANCE DOES SUGGEST DEEP LAYER MUCAPE VALUES COULD HOVER AROUND 1000J/KG ACROSS OUR EAST/SOUTHEAST...CLOSER TO THE BETTER LOW LEVEL MOISTURE. MUCH OF THE SAME CAN BE SAID FOR FRIDAY AS WELL. GIVEN ALL THIS...AM NOT OVERLY IMPRESSED WITH THE SEVERE WEATHER THREAT ACROSS OUR AREA FOR THURSDAY AND FRIDAY. THE MID LEVEL LOW OVER THE NORTHERN PLAINS IS EXPECTED TO FINALLY DEPART THE REGION TO THE EAST STARTING SATURDAY AND WITH DECREASING KINEMATIC FORCING ACROSS THE AREA...DRY CONDITIONS ARE FORECAST SATURDAY AND SUNDAY. OUTSIDE OF THUNDERSTORM CHANCES...THE ONLY OTHER POTENTIALLY HIGH IMPACT WEATHER WILL BE THE POTENTIAL FOR A STRONG SOUTHERLY WIND DURING THE DAY WEDNESDAY. SURFACE CYCLOGENESIS OVER THE CENTRAL HIGH PLAINS...IN RESPONSE TO THE APPROACHING MID LEVEL SHORT WAVE...WILL LIKELY PROMOTE A STRONG LOW LEVEL PRESSURE GRADIENT ACROSS THE AREA. GUIDANCE FROM THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST WE MAY REACH WIND ADVISORY CRITERIA...ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR CWA...BY WEDNESDAY AFTERNOON. NOT READY YET TO GO WITH SUCH A STRONG WIND IN THE FORECAST...BUT WILL MENTION THE POTENTIAL FOR AN INCREASED WIND IN THE HWO. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 103 PM CDT MON MAY 27 2013 ANOTHER TRICKY 24 HOURS IS IN STORE...WITH A DECENT POTENTIAL FOR REDEVELOPMENT OF AT LEAST LOW-END MVFR CEILINGS...THE POSSIBILITY OF AT LEAST MVFR VISIBILITY...AND ALSO A RISK FOR SEVERE THUNDERSTORMS AT LEAST WITHIN THE GENERAL AREA OF KGRI. HAVE KEPT THE THEME OF PREVIOUS FORECAST...HOLDING OFF A VICINITY THUNDERSTORM MENTION UNTIL VERY LATE AFTERNOON/EARLY EVENING AND THEN CARRYING THIS MENTION THROUGH 06Z. ALTHOUGH A ROUND OF HAIL/STRONG WINDS CANNOT BE RULED OUT...WILL DEFER TO POTENTIAL UPCOMING TEMPO GROUPS TO REFINE TIMING/IMPACT OF STORMS TO KGRI. OVERNIGHT...AS WINDS TURN NORTHERLY AND DECREASE SOMEWHAT...ANTICIPATE LOW CEILINGS TO SETTLE BACK IN ALONG WITH MAYBE SOME FOG...AND HAVE PREVAILING MVFR FROM 09Z-16Z...AND THEN WILL AIM FOR A SCATTERING/LIFTING OF CEILING INTO AT LEAST LOW-END VFR RANGE BY LATE TUESDAY MORNING BUT TIMING CONFIDENCE IS RATHER LOW THIS FAR OUT. CERTAINLY CANNOT RULE OUT IFR CONDITIONS DEVELOPING LATE TONIGHT INTO TUESDAY MORNING...ALTHOUGH WILL NOT GO THIS PESSIMISTIC YET. SURFACE WINDS WILL GRADUALLY TRANSITION FROM SOUTHEASTERLY THIS AFTERNOON TO MORE NORTHEASTERLY THIS EVENING/OVERNIGHT. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...THE STRONGEST GUST POTENTIAL DURING THE PERIOD...TO AT LEAST 21KT...SHOULD FOCUS THIS AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...BRYANT AVIATION...PFANNKUCH
Hazardous weather outlook, May 27, 2:30 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 230 PM CDT MON MAY 27 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 230 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON...WITH STORM COVERAGE THEN INCREASING DURING THE EVENING HOURS. SEVERE STORMS ARE POSSIBLE ANYWHERE IN THE OUTLOOK AREA...BUT THE OVERALL GREATEST THREAT APPEARS TO FOCUS SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS...IN CLOSEST PROXIMITY TO A WARM FRONT. SOME OF THE SEVERE STORMS MAY DEVELOP DIRECTLY OVER THE AREA...WHILE OTHERS MOVE IN FROM THE WEST. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO AROUND BASEBALL SIZE...DAMAGING WINDS TO AROUND 70 MPH...AND HEAVY RAINFALL IN EXCESS OF ONE OR TWO INCHES...WHICH COULD RESULT IN LOCALIZED FLOODING. IN ADDITION...A FEW TORNADOES ARE POSSIBLE IN THE VICINITY OF FRONTAL BOUNDARIES...MAINLY IN NORTH CENTRAL KANSAS...AND SOUTH OF INTERSTATE 80 IN NEBRASKA. THE LIKELIHOOD OF SEVERE THUNDERSTORMS SHOULD GRADUALLY DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTER 3 PM TUESDAY AFTERNOON...THERE IS AT LEAST A LOW PROBABILITY OF THUNDERSTORM DEVELOPMENT WITHIN NORTH CENTRAL KANSAS...AND ALSO EAST OF A LINE FROM ALMA...TO KEARNEY...TO ORD IN NEBRASKA. SHOULD AFTERNOON STORMS DEVELOP...THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. FROM TUESDAY EVENING THROUGH FRIDAY...THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE DURING THE EVENING AND OVERNIGHT HOURS ON TUESDAY...AS WELL AS WEDNESDAY AFTERNOON AND NIGHT. HAIL TO THE SIZE OF QUARTERS AND LARGER...WIND GUSTS OF AT LEAST 60 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE. WITH THE POTENTIAL FOR MULTIPLE THUNDERSTORM EPISODES THE NEXT SEVERAL DAYS...LOWLAND FLOODING MAY BECOME A PROBLEM IF HEAVY RAINS FALL OVER THE SAME AREAS. IN ADDITION TO THUNDERSTORM-RELATED HAZARDS...ON WEDNESDAY...A SUSTAINED SOUTHERLY WIND OF AROUND 30 MPH...ACCOMPANIED BY GUSTS TO AROUND 40 MPH WILL LIKELY BE OBSERVED ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS PARTS OF THE OUTLOOK AREA...ESPECIALLY BETWEEN 5 PM AND MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/BRYANT
In the hours before
Local storm report, May 27, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 WNW KEARNEY 40.73N 99.17W
05/27/2013 E1.00 INCH BUFFALO NE PUBLIC
ONGOING.
&&
SROSSILocal storm report, May 27, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 9 NNE AGRA 39.88N 99.05W
05/27/2013 E60 MPH SMITH KS NWS EMPLOYEE
ESTIMATED IN REAR FLANK DOWNDRAFT AREA OF STORM
&&
PFANNKUCHSpecial weather statement, May 27, 6:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 612 PM CDT MON MAY 27 2013 NEZ083-272345- HARLAN NE- 612 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARLAN COUNTY UNTIL 645 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALMA...OR 22 MILES SOUTH OF HOLDREGE... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HUNTLEY... HARLAN COUNTY DAM... REPUBLICAN CITY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4019 9946 4026 9918 4005 9918 4001 9938 TIME...MOT...LOC 2312Z 251DEG 21KT 4013 9931 BRYANT
Local storm report, May 27, 6:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL JUNIATA 40.59N 98.51W
05/27/2013 E0.88 INCH ADAMS NE TRAINED SPOTTER
MOSTLY PEA SIZED HAIL WITH A FEW NICKELS MIXED IN.
&&
SROSSISpecial weather statement, May 27, 6:17 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 617 PM CDT MON MAY 27 2013 NEZ062-063-075-076-280000- ADAMS NE-CLAY NE-HALL NE-HAMILTON NE- 617 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS...SOUTHWESTERN HAMILTON...SOUTHEASTERN HALL AND NORTHWESTERN CLAY COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUNIATA...OR NEAR HASTINGS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HASTINGS... HANSEN... DONIPHAN... TRUMBULL... GILTNER... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 315 AND 327. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4091 9818 4071 9800 4050 9849 4065 9862 TIME...MOT...LOC 2318Z 236DEG 17KT 4063 9845 HEINLEIN
Local storm report, May 27, 6:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 W HASTINGS 40.59N 98.49W
05/27/2013 M1.00 INCH ADAMS NE NWS EMPLOYEE
A FEW QUARTERS MIXED IN WITH MOSTLY NICKELS.
&&
SROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:12 PM CDT | Special Weather Statement | GID | Phillips | 33 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 44 min |
| May 27, 5:52 PM CDT | Severe Thunderstorm Warning | GID | Smith | 38 min |
| May 27, 5:59 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 16 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Smith | 45 min |
| May 27, 6:57 PM CDT | Tornado Warning | GID | Jewell, Smith | 33 min |
Nearby
Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.